MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

W. L. GORE & ASSOCIATES, INC. GORE-TEX VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number RRT06060080L
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 03/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by manufacturer: he medical device returned to a third party for investigation.The analysis report was shared with gore and evaluated appropriately.The investigation is still ongoing.The results will be included in the final report.
 
Event or Problem Description
It was reported to gore that patient underwent endovascular treatment for a bilateral critical limb ischemia.A right femoro-popliteal bypass was made on (b)(6) 2019 using a gore-tex® vascular graft - thin-walled removable ringed.It was stated that on (b)(6) 2019 a thrombectomy of the right femoro-popliteal bypass was performed, due to acute thrombosis.However, right thigh amputation was required due to unfavorable local evolution on (b)(6) 2019.
 
Additional Manufacturer Narrative
Product history review: a review of the manufacturing records indicated the lot met all pre-release specifications.Explant investigation (ei): the following is a summary of the ei observations for the gore-tex® vascular graft (vgf).Tissue present: yes.The fragments were generally devoid of tissue, except for a few variably sized, scattered plaques of brown, dark brown, and yellow tissue present on the abluminal surfaces.The lumens were not patent.Vgf-1: extremity a was transected and ligated with a blue suture.In addition, the rings were absent in the area of extremity a (approximately 10 mm in length).Extremity b was transected.A disrupted ring was present near extremity a.Vgf-2: the fragment presented in a j-shape with rings absent in an area of the fragment near extremity a.The area absent of rings presented in a bent and partially flattened manner with a transverse transection present.Tan tissue was observable inside of the transverse transection.Evenly spaced serration marks were present on the abluminal surface near extremity b, which presented in a flattened/pinched manner with ring disruption present.Material disruptions (i.E., transections, suture ligature, absent/broken rings, device flattening/pinching, serration marks) are consistent with those caused by surgical instrumentation manipulation (i.E., scalpel, scissors, suturing, forceps, clamps) during a surgical procedure.Request for additional analysis: no.Reason: based on the ei¿s review of the third party report and reason for explant (infection), no additional analysis is requested.It was reported to gore that the thigh amputation is not attributable to our gore device.

Brand Name
GORE-TEX VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10778571
Report Number3003910212-2020-01125
Device Sequence Number19098023
Product Code DSY
UDI-Device Identifier00733132610945
UDI-Public00733132610945
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K880167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/15/2023
Device Model NumberRRT06060080L
Device Catalogue NumberRRT06060080L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR